Ohio, 2011Heavy Snow and Winter Weather in Ohio, January 11 to 12, 2011
January 11 to 12, 2011 · NWS ILN · 25 events in 25 counties and zones
Low pressure in the lower Mississippi Valley developed during the evening of Monday, January 10th and tracked into the Ohio Valley overnight. Early on Tuesday this low strengthened as it crossed the region into the Mid Atlantic.
Every event with a place to put it; 25 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure in the lower Mississippi Valley developed during the evening of Monday, January 10th and tracked into the Ohio Valley overnight. Early on Tuesday this low strengthened as it crossed the region into the Mid Atlantic.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jan 11, 4:09 AM EST, 51 minutes earlier.
Area forecast discussion, Jan 11, 4:09 AM EST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
409 AM EST TUE JAN 11 2011
.SYNOPSIS...
LOW PRESSURE OVER THE LOWER OHIO VALLEY WILL TRACK INTO CENTRAL
OHIO THIS AFTERNOON...AND INTO THE LOWER GREAT LAKES TONIGHT. A
BROAD UPPER TROUGH WILL REMAIN STRETCHED ACROSS MUCH OF THE
CENTRAL AND EASTERN UNITED STATES THROUGH THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AREA OF SNOW HAS BEEN HOLDING TOGETHER AND EVEN INCREASING
SLIGHTLY IN COVERAGE AS IT TRACKS ACROSS THE MID MISSISSIPPI
VALLEY EARLY THIS MORNING. THIS SNOW STILL APPEARS ON TRACK TO
PRODUCE WIDESPREAD ACCUMULATING SNOW ACROSS MUCH OF THE OHIO
VALLEY TODAY AS SFC LOW CURRENTLY NEAR PADUCAH TRACKS INTO THE
MIAMI VALLEY AND CENTRAL OHIO THIS AFTERNOON. EXPECT A GENERAL
3-5 INCH SNOWFALL NEAR AND NORTH OF THE LOW TRACK.
BIG QUESTION IS HOW MUCH SNOW WILL ACCUMULATE JUST SOUTH OF THE
LOW TRACK...WHERE A WINTER STORM WARNING IS CURRENTLY IN EFFECT
THANKS TO LOWER CRITERIA IN THIS PART OF THE CWA. TYPICALLY DONT
EXPECT SIGNIFICANT SNOW ACCUMULATIONS SOUTH OF A SFC LOW...AND
LOOKING UPSTREAM...THIS APPEARS TO STILL BE THE CASE. THIS THROWS
A LOT OF UNEASINESS IN KEEPING THE WARNING UP...AND WE SERIOUSLY
CONSIDERED DOWNGRADING THE WARNING TO AN ADVISORY...ESPECIALLY
GIVEN QPF FIELDS FROM LATEST MODEL RUNS ONLY IN THE 0.1-0.2 RANGE
ACROSS THE WARNING AREA. HOWEVER...TO DROP A WARNING RIGHT AT THE
ONSET OF PRECIP REQUIRES HIGH CONFIDENCE THAT WARNING CRITERIA
WILL NOT BE MET...AND CONFIDENCE IS NOT QUITE THIS HIGH FOR A FEW
REASONS.
FIRST...VERTICAL LIFT WILL BE RATHER DEEP...AND WILL BE
MAXIMIZED RIGHT IN THE MAX DENDRITIC GROWTH REGION AROUND 700 HPA.
COMBINED WITH SFC TEMPS IN THE MID 20S...THIS WILL EASILY FAVOR
SNOW TO LIQUID RATIOS OF 15:1 AS SEEN UPSTREAM ACROSS KS/MO/IL.
COULD EVEN SEE SLIGHTLY HIGHER THAN THIS...WITH COBB TECHNIQUE
HINTING AT RATIOS IN EXCESS OF 20:1.
SECOND...EVEN THOUGH SFC LOW IS TRACKING THROUGH THE HEART OF THE
CWA...THIS IS NOT YOUR TYPICAL SFC CYCLONE WITH MAX LIFT ARISING
FROM ISENTROPIC UPGLIDE AND DEFORMATION/FRONTOGENESIS NORTH OF THE
LOW TRACK. INSTEAD...DEEP LIFT PROFILE IS DUE TO THE PHASING OF
UPPER LIFT INVOF OF STRENGTHENING UPPER JET AND STRONG MID LEVEL
VORT MAX...AND MODEST LOW LEVEL CONVERGENCE INVOF SURFACE LOW AND
STRENGTHENING LOW-LEVEL WIND FIELD. WHILE OMEGA FROM THIS PHASING
WILL BE MAXIMIZED NEAR AND NORTH OF THE SFC LOW...ALL MODELS
INDICATE THESE PARAMETERS WILL ALSO YIELD MODEST LIFT TO THE SOUTH
OF THE LOW AS WELL...ESPECIALLY WITH THE LOW LEVEL WIND FIELD
BEING MAXIMIZED ACROSS THE SOUTHERN CWA.
FINALLY...EVEN THOUGH MAX IMPACTS FROM THE SNOW WILL OCCUR
BETWEEN PEAK RUSH HOUR PERIODS...THERE IS THE POTENTIAL FOR SOME
BLOWING AND DRIFTING OF SNOW THIS AFTERNOON AND EVENING AS
ISENTROPIC DOWNGLIDE AND STRENGTHENING 850 HPA WINDS SHOULD
TRANSLATE TO GUSTS IN THE 20-30 KT RANGE. TO SUM UP...WHILE
CONFIDENCE IS NOT HIGH THAT WE WILL SEE WIDESPREAD 4 INCH AMOUNTS
IN THE CURRENT WARNING AREA...IT IS NOT LOW ENOUGH TO DROP THE
WARNING EITHER. LOWERED SNOW AMOUNTS BY ABOUT AN INCH ACROSS ALL
OF THE CWA WHICH BRINGS 12-HOUR AMOUNTS INTO THE 2-4 INCH RANGE
FOR THE WARNING AREA. THIS TECHNICALLY DOESNT MEET WARNING
CRITERIA...BUT WILL CITE PUBLIC IMPACT FROM DRIFTING SNOW LATER
TODAY TO JUSTIFY KEEPING THE WARNING GOING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
BULK OF SNOW WILL BE EXITING TO THE NORTHEAST OF THE CWA THIS
EVENING AS SFC LOW PUSHES INTO NORTHWEST PA AND ENERGY BEGINS TO
GET TRANSFERRED TO DEEPENING COASTAL LOW. HOWEVER...SIGNIFICANT
LOW LEVEL MOISTURE WILL LINGER ACROSS MUCH OF THE REGION
TONIGHT AND WEDNESDAY. THIS SHOULD MAKE IT EASY TO SQUEEZE OUT
OCCASIONAL SNOW SHOWERS...ESPECIALLY WITH SOME LINGERING LOW-LEVEL
CONVERGENCE ACROSS THE CENTRAL AND EASTERN CWA.
SNOW SHOWERS ARE EXPECTED TO TAPER OFF WEDS EVENING WITH DRY
CONDITIONS FOR THURSDAY. TRENDED CLOSE TO A GUIDANCE/SREF BLEND
FOR TEMPS THROUGH THE PERIOD.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE BUILDS E THURSDAY NIGHT AND WORKS ACROSS THE REGION
ON FRIDAY.
EXTENDED MODELS HAVE COME INTO BETTER AGREEMENT WITH THE LOW THAT
SWINGS ACROSS THE LAKES ON SATURDAY. MAJORITY OF MODELS TAKE THE LOW
ACROSS LAKE HURON. THIS KEEPS THE BEST PCPN N OF THE AREA. WENT WITH
CHC POPS N AND DRY IN NRN KY.
MODELS THEN DROP A SECONDARY H5 S/W IN SATURDAY NIGHT INTO SUNDAY.
THIS CAUSES THE CDFNT TO STALL ACROSS THE REGION SAT NGT AND FOR AN
AREA OF SNOW TO SWING ACROSS THE OH VLY SUNDAY.
MODELS DIVERGE FOR MONDAY. GFS/DGEX KEEP THE FNT WORKING SWD...WHILE
THE ECMWF FORMS ANOTHER WAVE ON THE FNT. THIS KEEPS A BAND OF
HEAVIER PCPN IN KY AND WV...WHICH BLEEDS BACK INTO THE FA. LEANED
TOWARDS THE GFS SOLUTION.
WENT CLOSE TO HPC NUMBERS FOR HIGHS THURSDAY. AS HIGH BUILDS IN THU
NGT..EXPECT SKIES TO CLEAR. WITH ADDITIONAL FRESH SNOW WENT BELOW
MOS AND HPC NUMBERS...SINGLE DIGITS FOR LOWS. HPC VALUES LOOK GOOD
FOR SAT INTO SAT NGT...BUT WENT COOLER THAN MOS AND HPC WITH THE
PCPN WORKING ACROSS SUN.
&&
.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
WEAK SURFACE LOW PRESSURE OVER THE MID MISSISSIPPI VALLEY WILL
TRACK EAST ALONG THE OHIO RIVER AND SLOWLY STRENGTHEN THROUGH THE
TAF PERIOD. VFR CONDITIONS CURRENTLY ACROSS THE AREA BUT PCPN IS
TRYING TO FILL IN BACK TO OUR WEST. AS LOW APPROACHES...EXPECT
CIGS TO FALL QUICKLY TO IFR TOWARD DAYBREAK ACROSS THE WEST AND
THROUGH MID MORNING IN THE EAST. THIS WILL BE ACCOMPANIED BY A
PERIOD OF OCCASIONAL HEAVIER SNOW THAT WILL LIKELY REDUCE VSBYS
TO LIFR AT TIMES FROM MID TO LATE MORNING IN THE WEST AND INTO
THIS AFTERNOON ACROSS THE NORTHEAST. AS LOW MOVES OFF TO THE
EAST...SNOW SHOULD TAPER OFF TO SCATTERED SNOW SHOWERS FROM LATE
AFTERNOON INTO THIS EVENING. PLENTY OF LOW LEVEL MOISTURE LINGERS
THOUGH SO ONLY EXPECT A SLIGHT IMPROVEMENT IN CIGS TO POSSIBLE
MVFR TOWARD THE END OF THE PERIOD.
OUTLOOK...MVFR CEILINGS WILL LIKELY CONTINUE WEDNESDAY INTO
THURSDAY WITH PERIODS OF MVFR/IFR VISIBILITY POSSIBLE IN SCATTERED
SNOW SHOWERS. MVFR CEILINGS AND VISIBILITIES POSSIBLE AGAIN ON
SATURDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR OHZ026-
034-035-042>046-051>056-060>062-081-082-088.
WINTER STORM WARNING UNTIL MIDNIGHT EST TONIGHT FOR OHZ063>065-
070>074-077>080.
KY...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR KYZ089-
090-094>100.
WINTER STORM WARNING UNTIL MIDNIGHT EST TONIGHT FOR KYZ091>093.
IN...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR INZ050-
058-059.
WINTER STORM WARNING UNTIL MIDNIGHT EST TONIGHT FOR INZ066-
073>075-080.
&&
SYNOPSIS...HAWBLITZEL
NEAR TERM...HAWBLITZEL
SHORT TERM...HAWBLITZEL
LONG TERM...SITES
AVIATION...JGLHazardous weather outlook, Jan 11, 4:51 AM EST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
451 AM EST TUE JAN 11 2011
INZ050-058-059-KYZ089-090-094>100-OHZ026-034-035-042>046-051>056-
060>062-081-082-088-121000-
WAYNE-FAYETTE IN-UNION IN-CARROLL-GALLATIN-OWEN-GRANT-PENDLETON-
BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-
LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-
LICKING-PREBLE-MONTGOMERY-GREENE-ADAMS-PIKE-SCIOTO-
451 AM EST TUE JAN 11 2011
...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL
OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND WEST CENTRAL
OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
INZ066-073>075-080-KYZ091>093-OHZ063>065-070>074-077>080-121000-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-BOONE-KENTON-CAMPBELL-
FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-
HAMILTON-CLERMONT-BROWN-HIGHLAND-
451 AM EST TUE JAN 11 2011
...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN
KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Heavy Snow, Butler
- When
- January 11, 5:00 AM EST to January 12, 5:00 AM EST
- Where
- Butler forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.439, -84.576 (the zone’s center; the record gives no point)
A spotter in Oxford measured 6 inches of snowfall. Five miles east of Hamilton and Liberty Township received 4.6 inches of snow.
Heavy Snow, Warren
- When
- January 11, 5:00 AM EST to January 12, 5:00 AM EST
- Where
- Warren forecast zone
- Reported by
- NWS Employee
- Coordinates
- 39.428, -84.167 (the zone’s center; the record gives no point)
An employee located 2 west of Clarksville measured 6.1 inches of snowfall. Law enforcement in Lebanon measured 5 inches. A spotter located 2 miles east northeast of Springboro measured 3.5 inches of snowfall.
Heavy Snow, Clinton
- When
- January 11, 5:00 AM EST to January 12, 5:00 AM EST
- Where
- Clinton forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.415, -83.808 (the zone’s center; the record gives no point)
The county garage at Wilmington measured 6 inches of snow. Various reports from two employees north and west of Wilmington measured 5.2 and 3.5 inches, respectively. The office measured 4.7 inches, while the cooperative observer north of town measured 4.2 inches.
Heavy Snow, Brown
- When
- January 11, 5:00 AM EST to January 12, 5:00 AM EST
- Where
- Brown forecast zone
- Reported by
- Department of Highways
- Coordinates
- 38.934, -83.867 (the zone’s center; the record gives no point)
The county garage at Georgetown measured 5.5 inches of snowfall.
Winter Weather, Hardin
- When
- January 11, 5:00 AM EST to January 12, 5:00 AM EST
- Where
- Hardin forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.662, -83.659 (the zone’s center; the record gives no point)
A spotter located 3 miles northeast of Hepburn measured 3.5 inches of snow.
Winter Weather, Logan
- When
- January 11, 5:00 AM EST to January 12, 5:00 AM EST
- Where
- Logan forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.388, -83.766 (the zone’s center; the record gives no point)
A spotter located 1 mile south of Quincy measured 4.5 inches of snow.
Winter Weather, Darke
- When
- January 11, 5:00 AM EST to January 12, 5:00 AM EST
- Where
- Darke forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 40.133, -84.619 (the zone’s center; the record gives no point)
Police in Greenville measured 5.5 inches of snow. A spotter in Bradford measured 4.2 inches, while the cooperative observer in Versailles measured 4 inches.
Winter Weather, Preble
- When
- January 11, 5:00 AM EST to January 12, 5:00 AM EST
- Where
- Preble forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.742, -84.648 (the zone’s center; the record gives no point)
The county garage in West Alexandria estimated 4 inches of snowfall.
Winter Weather, Miami
- When
- January 11, 5:00 AM EST to January 12, 5:00 AM EST
- Where
- Miami forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.053, -84.229 (the zone’s center; the record gives no point)
A spotter in Troy measured 4.5 inches of snow, while another in Covington measured 4 inches.
Winter Weather, Montgomery
- When
- January 11, 5:00 AM EST to January 12, 5:00 AM EST
- Where
- Montgomery forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.755, -84.291 (the zone’s center; the record gives no point)
A spotter in Brookville measured 5.2 inches of snowfall. Another in Union measured 4 inches, while the airport KDAY measured 3.3 inches for the day.
Winter Weather, Champaign
- When
- January 11, 5:00 AM EST to January 12, 5:00 AM EST
- Where
- Champaign forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.138, -83.769 (the zone’s center; the record gives no point)
The cooperative observer 2 miles northeast of St. Paris measured 4.1 inches of snowfall.
Winter Weather, Greene
- When
- January 11, 5:00 AM EST to January 12, 5:00 AM EST
- Where
- Greene forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.692, -83.890 (the zone’s center; the record gives no point)
A spotter in Beavercreek measured 5 inches of snowfall.
Winter Weather, Delaware
- When
- January 11, 5:00 AM EST to January 12, 5:00 AM EST
- Where
- Delaware forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.278, -83.005 (the zone’s center; the record gives no point)
The county garage in Delaware estimated 4 inches of snow, while a spotter 2 miles northeast of Delaware measured 3.5 inches of snowfall.
Winter Weather, Licking
- When
- January 11, 5:00 AM EST to January 12, 5:00 AM EST
- Where
- Licking forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.092, -82.483 (the zone’s center; the record gives no point)
A spotter 4 miles west of Saint Louisville measured 4 inches of snowfall, while the cooperative observer in Newark measured 3.5 inches. The cooperative observer located 4 miles south southwest of Utica measured 3 inches.
Winter Weather, Franklin
- When
- January 11, 5:00 AM EST to January 12, 5:00 AM EST
- Where
- Franklin forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.970, -83.009 (the zone’s center; the record gives no point)
The observer 3 miles east of Dublin measured 4.2 inches while the one 3 miles south southeast of New Albany measured 2.5 inches. The KCMH airport measured 2.9 inches while another spotter in Westerville measured 2.7 inches.
Winter Weather, Fayette
- When
- January 11, 5:00 AM EST to January 12, 5:00 AM EST
- Where
- Fayette forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.560, -83.456 (the zone’s center; the record gives no point)
The county garage measured 2 inches of snow.
Winter Weather, Pickaway
- When
- January 11, 5:00 AM EST to January 12, 5:00 AM EST
- Where
- Pickaway forecast zone
- Reported by
- Department of Highways
- Coordinates
- 39.642, -83.024 (the zone’s center; the record gives no point)
The county garage measured 1.5 inches of snow.
Winter Weather, Hocking
- When
- January 11, 5:00 AM EST to January 12, 5:00 AM EST
- Where
- Hocking forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.497, -82.479 (the zone’s center; the record gives no point)
The observer in Laurelville measured 3 inches of snowfall. The county garage in Logan measured 1.5 inches of snow.
Winter Weather, Ross
- When
- January 11, 5:00 AM EST to January 12, 5:00 AM EST
- Where
- Ross forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.338, -83.057 (the zone’s center; the record gives no point)
Four inches of snow was measured in Chillicothe. The county garage located 3 miles northwest of Chillicothe measured 3 inches.
Winter Weather, Hamilton
- When
- January 11, 5:00 AM EST to January 12, 5:00 AM EST
- Where
- Hamilton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.196, -84.543 (the zone’s center; the record gives no point)
A spotter in Cincinnati measured 4.3 inches of snowfall. One mile south southeast of Cheviot had 4.2 inches, while 4.1 inches fell in Sharonville and 3 miles northeast of Cleves.
Winter Weather, Clermont
- When
- January 11, 5:00 AM EST to January 12, 5:00 AM EST
- Where
- Clermont forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 39.047, -84.152 (the zone’s center; the record gives no point)
Police in Batavia measured 5 inches of snow, while a spotter southwest of Goshen measured 4 inches.
Winter Weather, Adams
- When
- January 11, 5:00 AM EST to January 12, 5:00 AM EST
- Where
- Adams forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 38.846, -83.472 (the zone’s center; the record gives no point)
Police in West Union measured 4.5 inches of snow, while a cooperative observer 6 miles to the east northeast of West Union measured 2.6 inches.
Winter Weather, Highland
- When
- January 11, 5:00 AM EST to January 12, 5:00 AM EST
- Where
- Highland forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.185, -83.601 (the zone’s center; the record gives no point)
The cooperative observer 1 mile southwest of Hillsboro and the highway department in town measured 4.5 inches of snowfall.
Winter Weather, Pike
- When
- January 11, 5:00 AM EST to January 12, 5:00 AM EST
- Where
- Pike forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.077, -83.067 (the zone’s center; the record gives no point)
The cooperative observer 1 mile south of Waverly measured 4 inches of snowfall.
Winter Weather, Scioto
- When
- January 11, 5:00 AM EST to January 12, 5:00 AM EST
- Where
- Scioto forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.804, -82.993 (the zone’s center; the record gives no point)
A spotter 4 miles north of Portsmouth measured 4 inches. Police in Portsmouth measured 3.5 inches.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Heavy Snow in New Jersey, January 11 to 12, 20111 death · 1 injured · 21 events
- Winter Weather in Illinois, January 11, 20111 death · 1 injured · 3 events
- Cold in New Mexico, January 11, 20111 death · 1 event
- Winter Storm in Ohio, January 11 to 12, 2011$800,000 · 3 events
- Winter Storm and Heavy Snow in Massachusetts, January 11 to 13, 2011$225,000 · 57 kt wind · 23 events
- Winter Storm and Heavy Snow in Alaska, January 11 to 17, 2011$300,000 · 78 kt wind · 10 events
- Winter Storm in Pennsylvania, January 11 to 12, 2011$400,000 · 2 events
- Heavy Snow and Winter Weather in Delaware, January 11 to 12, 20115 injured · 4 events
- Winter Storm and Winter Weather in New York, January 11 to 12, 201127 events
- Winter Weather in Indiana, January 11 to 12, 201122 events
- Winter Weather in Illinois, January 11, 201119 events
- Heavy Snow and Winter Weather in West Virginia, January 11 to 13, 201119 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 280217, 280218, 280220, 280222, 280224, 280225, 280226, 280227, 280228, 280229, 280230, 280231, 280232, 280236, 280238, 280240, 280241, 280243, 280246, 280247, 280248, 280249, 280250, 280251, 280252.